Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 85, NWS Nashville, TN

March 27, 2017Hickman County, Humphreys County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Mar 27, 2017, 4:45 PM CDT for Hickman County, Humphreys County, Tennessee. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 27, 2017, 4:45 PM CDT (21:45 UTC)
Expired
Mar 27, 2017, 5:15 PM CDT
In force
30 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Hickman County, TN, Humphreys County, TN

The radar

The Ft Campbell radar (KHPX), 104 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 27, 12:08 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.8 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2017-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 48 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2017-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 170 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
48 J/kg
Mixed-layer CIN
-156 J/kg
Mixed-layer LCL
1296 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
170 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

442 
WUUS54 KOHX 272145
SVROHX
TNC081-085-272215-
/O.NEW.KOHX.SV.W.0085.170327T2145Z-170327T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
445 PM CDT MON MAR 27 2017

The National Weather Service in Nashville has issued a

* Severe Thunderstorm Warning for...
  Central Humphreys County in Middle Tennessee...
  Northwestern Hickman County in Middle Tennessee...

* Until 515 PM CDT

* At 445 PM CDT, a severe thunderstorm was located near New
  Johnsonville, or 10 miles southeast of Camden, moving east at 45
  mph.

  HAZARD...60 mph wind gusts and half dollar size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  New Johnsonville, McEwen, Hurricane Mills, Bucksnort and I-40 Near
  The Tennessee River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3600 8800 3603 8800 3611 8756 3584 8756
      3584 8796 3587 8794 3592 8793 3594 8793
      3594 8798 3595 8801 3597 8802
TIME...MOT...LOC 2145Z 262DEG 38KT 3594 8801 

HAIL...1.25IN
WIND...60MPH
 
$$

Shamburger
1 follow-up statement
732 
WWUS54 KOHX 272206
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
506 PM CDT MON MAR 27 2017

TNC081-085-272215-
/O.CON.KOHX.SV.W.0085.000000T0000Z-170327T2215Z/
Humphreys TN-Hickman TN-
506 PM CDT MON MAR 27 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHERN HUMPHREYS AND NORTHWESTERN HICKMAN COUNTIES...

At 506 PM CDT, a severe thunderstorm was located near Hurricane
Mills, or 13 miles south of Waverly, moving east at 35 mph.

HAZARD...60 mph wind gusts and half dollar size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Hurricane Mills and Bucksnort. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3584 8756 3584 8793 3601 8793 3604 8756
TIME...MOT...LOC 2206Z 269DEG 30KT 3590 8782 

HAIL...1.25IN
WIND...60MPH
 
$$

Shamburger

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 3:01 PM CDT, 1 hour 44 minutes earlier.

Area forecast discussion, Mar 27, 3:01 PM CDT, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
301 PM CDT Mon Mar 27 2017

.DISCUSSION...

Numerous thunderstorms have moved into our western counties,
including a few likely severe storms with radar indicating large
hail. Afternoon analysis indicates dew points around 60, capes
near 1500 J/kg, and low level SRH just over 200. That is enough to
get some rotation within the individual storms, which supports
large hail and localized damaging winds. Although the potential
for tornadoes is relatively low, we will need to monitor these
rotating storms closely for localized spin up potential. These
thunderstorms will continue to move eastward across the Mid STate
through the next few hours. HRRR model indicates additional
thunderstorms, currently forming farther west along the Ms River,
will consolidate into a line and sweep through this evening with
possible strong winds. Timing of this line is estimated to be at
CKV around 6 PM, BNA by 8 PM, and 10 PM for the Plateau.

Many areas will have more than 1 inch of rainfall through tonight,
with some locally heavier amounts possible. A few localized flash
flood warnings are possible.

A few showers will linger into Tuesday morning. Otherwise, upper
ridging will build in Tuesday and Wednesday. Temperatures will be
warm. Lingering cloudiness on Tuesday will only allow low to mid
70s, but more sun and rising heights Wednesday will allow highs
near 80.

A strengthening low pressure system over the Plains will bring our
next chance of thunderstorms by Thursday. This looks like another
potentially severe thunderstorm day as low level moisture and
southerly flow increases ahead of an approaches cold front.
Thunderstorms chances will stay in the forecast from Thursday
through Friday.

Saturday and Sunday look pretty good at this time. The next system
with more showers and storms is set to roll in next Monday or
Tuesday.

&&

.AVIATION...
18Z TAF DISCUSSION.

Numerous showers/storms will affect airports this TAF period
especially later this afternoon/evening. MVFR cigs/vis anticipated
with lower categories and amendments possible. Gusty south to
southwest winds this afternoon will weaken and veer to
west/northwest late in the TAF period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      58  72  52  78  58 / 100  10  10   0  20
Clarksville    55  69  52  74  57 /  90  10  10  10  20
Crossville     57  69  50  74  55 /  90  20  10   0  10
Columbia       59  72  52  78  58 / 100  10  10  20  10
Lawrenceburg   59  73  52  79  58 / 100  10  10  20  10
Waverly        56  70  52  76  59 /  90  10  10  10  20

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......13
AVIATION........Shamburger
Hazardous weather outlook, Mar 27, 5:21 AM CDT, 11 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
521 AM CDT Mon Mar 27 2017

TNZ005>011-023>034-056>066-075-077>080-093>095-281030-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
521 AM CDT Mon Mar 27 2017

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

Strong to severe thunderstorms are possible this afternoon and
evening across all of Middle Tennessee. The greatest chance for
severe storms however remains along and west of I-65. Damaging
straight line winds and hail are the main threats. An isolated
brief tornado is possible as well.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Another round of strong to severe storms is possible in Middle
Tennessee on Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be necessary this afternoon and again on
Thursday.

In the hours before

Local storm report, Mar 27, 4:30 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
430 PM CDT MON MAR 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0319 PM     TSTM WND DMG     12 WSW FRANKLIN         35.86N  87.04W
03/27/2017                   WILLIAMSON         TN   EMERGENCY MNGR

            TREES DOWN IN THE SOUTHWEST PART OF WILLIAMSON COUNTY
            INCLUDING HARGROVE RIDGE RD... GREENBRIAR RD... PINEWOOD
            RD... AND WILKENS BRANCH RD.

&&

EVENT NUMBER OHX1700335

MR3
Local storm report, Mar 27, 4:33 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
433 PM CDT MON MAR 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0331 PM     TSTM WND DMG     10 W BRENTWOOD          36.00N  86.97W
03/27/2017                   WILLIAMSON         TN   EMERGENCY MNGR

            TREE DOWN AT SNEED RD AND TEMPLE RD.

&&

EVENT NUMBER OHX1700336

MR3
Local storm report, Mar 27, 4:39 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
439 PM CDT MON MAR 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND GST     NASHVILLE               36.17N  86.78W
03/27/2017  M60 MPH          DAVIDSON           TN   BROADCAST MEDIA

            MEASURED AT WTVF-TV IN DOWNTOWN NASHVILLE

&&

EVENT NUMBER OHX1700337

ROSE
Local storm report, Mar 27, 4:40 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
440 PM CDT MON MAR 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0341 PM     TSTM WND DMG     1 NE BELLE MEADE        36.11N  86.84W
03/27/2017                   DAVIDSON           TN   TWITTER

            A TREE FELL ON A MOVING VEHICLE ON HOBBS RD IN GREEN
            HILLS. NO INJURIES WERE REPORTED.

&&

EVENT NUMBER OHX1700338

MR3
Special weather statement, Mar 27, 4:42 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Nashville TN
442 PM CDT MON MAR 27 2017

TNZ064-065-078>080-272230-
Van Buren TN-Grundy TN-De Kalb TN-Warren TN-White TN-
442 PM CDT MON MAR 27 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DE KALB...VAN
BUREN...EASTERN WARREN...NORTHERN GRUNDY AND SOUTHERN WHITE COUNTIES
UNTIL 530 PM CDT...

At 442 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Gruetli-Laager, or 14 miles south of McMinnville,
moving northeast at 45 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
McMinnville, Spencer, Gruetli-Laager, Altamont, Coalmont, Doyle,
Beersheba Springs, Viola, Rock Island State Park and Fall Creek Falls
State Park.

A severe thunderstorm watch remains in effect until 1000 PM CDT for
Middle Tennessee.

LAT...LON 3545 8589 3549 8589 3595 8570 3581 8525
      3579 8527 3579 8525 3576 8527 3572 8527
      3565 8533 3557 8542 3555 8546 3553 8561
      3548 8554 3536 8571
TIME...MOT...LOC 2142Z 210DEG 37KT 3548 8576

Barnwell
Local storm report, Mar 27, 4:43 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
443 PM CDT MON MAR 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0356 PM     TSTM WND DMG     5 NNE NASHVILLE         36.24N  86.75W
03/27/2017                   DAVIDSON           TN   EMERGENCY MNGR

            A TREE FELL ON A HOUSE ON LEMONT DR.

&&

EVENT NUMBER OHX1700339

MR3

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 1:43 PM CDTSpecial Weather StatementOHXStewart47 min
Mar 27, 1:56 PM CDTSevere Thunderstorm WarningOHXStewart49 min
Mar 27, 2:16 PM CDTSevere Thunderstorm WarningOHXWayne29 min
Mar 27, 2:39 PM CDTSevere Thunderstorm WarningOHXHouston, Humphreys, Montgomery, Stewart36 min
Mar 27, 3:13 PM CDTSpecial Weather StatementOHXCheatham, Davidson, Robertson, Williamson62 min
Mar 27, 3:17 PM CDTSpecial Weather StatementOHXDickson, Houston, Montgomery28 min
Mar 27, 3:21 PM CDTSpecial Weather StatementOHXGiles, Lawrence, Marshall, Maury54 min
Mar 27, 3:36 PM CDTSevere Thunderstorm WarningOHXDavidson, Williamson24 min
Mar 27, 3:39 PM CDTSevere Thunderstorm WarningOHXGiles, Lawrence, Marshall36 min
Mar 27, 3:52 PM CDTSevere Thunderstorm WarningOHXDavidson, Robertson, Sumner, Wilson23 min
Mar 27, 3:55 PM CDTSevere Thunderstorm WarningOHXDavidson, Marshall, Rutherford, Williamson35 min
Mar 27, 4:14 PM CDTSevere Thunderstorm WarningOHXMacon, Sumner, Trousdale, Wilson31 min
Mar 27, 4:19 PM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford, Sumner, Williamson, Wilson26 min
Mar 27, 4:29 PM CDTSpecial Weather StatementOHXOverton, Putnam46 min
Mar 27, 4:38 PM CDTSevere Thunderstorm WarningOHXMacon, Sumner, Trousdale37 min
Mar 27, 4:42 PM CDTSpecial Weather StatementOHXGrundy, Van Buren, Warren48 min
Mar 27, 5:02 PM CDTSpecial Weather StatementOHXClay, Jackson, Overton, Pickett43 min
Mar 27, 5:11 PM CDTSpecial Weather StatementOHXClay, Jackson49 min
Mar 27, 5:15 PM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Humphreys30 min
Mar 27, 5:25 PM CDTSevere Thunderstorm WarningOHXPerry50 min
Mar 27, 5:31 PM CDTSevere Thunderstorm WarningOHXClay, Fentress, Overton, Pickett29 min
Mar 27, 5:39 PM CDTTornado WarningOHXPerry, Wayne25 min
Mar 27, 5:45 PM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Maury, Williamson45 min
Mar 27, 6:01 PM CDTSevere Thunderstorm WarningOHXDickson, Houston, Humphreys, Montgomery16 min
Mar 27, 6:02 PM CDTTornado WarningOHXHickman, Lewis, Perry28 min
Mar 27, 6:12 PM CDTAreal Flood AdvisoryOHXPerry2 hr
Mar 27, 6:28 PM CDTTornado WarningOHXHickman, Lewis, Maury32 min
Mar 27, 6:43 PM CDTTornado WarningOHXWayne32 min
Mar 27, 6:55 PM CDTSevere Thunderstorm WarningOHXHickman, Marshall, Maury, Williamson50 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.